Bookmark and Share

Bleeding Concern with Implant

Published: January 15, 2019
Dear TeenHealthFX,
I got the contraceptive implant halfway through October and though my period was late, it hasn’t stopped since. It’s been relatively light, and it does slow down as if it’s going to stop but then it doesn’t. Is this normal, and what should I do to try to end it?
Signed: Bleeding Concern with Implant

Dear Bleeding Concern with Implant,

TeenHealthFX respects that you’re being responsible and using birth control. The most common side effect women experience after getting the implant is a change in their menstrual bleeding pattern. Irregular bleeding can be a side effect for 6-12 months. This can mean you might experience shorter or longer bleeding during your period or have no period at all. The time between periods may vary, and in between spotting may occur. The implant is introducing hormones into your body, so it might take a few months for your body to adjust. If you don’t like this side effect TeenHealth suggests that you talk with your medical provider about switching to another form of birth control.

 

Signed: TeenHealthFX

Ratings